Share Facebook
Crohn's Disease Forum » Treatment » Prednisone/Entocort » About to start Prednisone tomorrow..


03-24-2014, 05:42 AM   #1
missy_moo
 
missy_moo's Avatar
 
Join Date: Mar 2013
Location: Newcastle, New South Wales, Australia
About to start Prednisone tomorrow..

I am about to start on 50mg of Pred for the first time tomorrow. I am also on 4g of pentasa granules and 1g pentasa suppositories. My pentasa hasn't been working since around the end of Dec last year and I've been putting off Pred ever since but diet and changing amounts of pentasa hasn't done anything.
I am extremely worried about getting a moon face, gaining weight and the possibilities of mood changes.
Also the fact that if I have any adverse reactions, I can't really just stop taking it either...
Wish me luck!
03-24-2014, 08:57 AM   #2
Astra
Moderator
 
Astra's Avatar
 
Join Date: Jan 2010
Location: St Helens, Merseyside, United Kingdom

My Support Groups:
Good Luck missy moo.
Drink tons of water, the reason for the moon face is due to water retention, and reduce your sodium/salt intake too. The moon face isn't immediate neither and it will go the instant you stop the Pred, as will any weight gain. I didn't get any mood changes on it, just a bit wizzy and hyper! I really liked it! I didn't like the insomnia, so if you get that don't fight it, go with the flow and watch some telly or DVDs.
xx
__________________


Joan

Dx Crohn's in TI 2005 symptoms for 15 years prior

BEEN ON -Azathioprine, 6MP, Prednisolone, Pentasa, Budesonide, Metronidazole, Humira, Methotrexate,

NOW ON -Amitriptyline 25mg
21/02/14 Right hemicolectomy surgery




http://www.facebook.com/#!/profile.p...4208290&ref=ts

No-one should make you feel inferior without your consent!

03-31-2014, 03:14 PM   #3
lgpcarter
Senior Member
 
Join Date: Jun 2013
Location: Canada

My Support Groups:
Good luck! I am starting 40 mg today or tomorrow. I have taken it before, but it has been a long time and I do tend to get all of the side effects, so I am quite nervous about it.

Try to really control your eating. I found that prednisone made me want to EAT EAT EAT and it was usually junk that I was craving. I gained 60 pounds or so during my second round and have only finally managed to lose it 10 years and i major flare later. This time I am going to have to exercise extraordinary willpower.
__________________
Diagnosed in with Crohn's in large and small bowel in 2000.

Seton placement (2) and fistulotomy December 2013. Setons removed July 2014.

Laparoscopic Right Hemicolectomy July 2016, 25 cms removed

Current meds: Entyvio every 8 weeks, Imuran 50 mg, Flagyl and Cipro 500 mg twice a day
Previously: Remicade, Humira, Simponi, Pentasa, Sulphasalazine, Entocort, Stelara, Methotrexate, Prednisone
04-10-2014, 01:58 AM   #4
badbelly
Senior Member
 
Join Date: Jan 2013
Location: San Francisco, California

My Support Groups:
Best of luck to you. Everyone reacts a bit differently to pred. I didn't get moonfaced until about 3 months in to taking the pred (and it isn't normal to have to take it so long) and it went away fairly quickly after I stopped. I generally didn't have any problem taking it and hopefully you won't either!
__________________
Crohn's diagnosis Jan '13.
Current meds: Humira, Modafinil, pain meds as needed
Supps: VSL#3, multivit., d3, omega3, iron, b12
Past meds: LDN, cipro/flagyl, prednisone, pentasa
05-07-2014, 07:19 PM   #5
barelyalive
Senior Member
 
barelyalive's Avatar
 
Join Date: Sep 2010
Location: Rahway, New Jersey
I am about to start on 50mg of Pred for the first time tomorrow. I am also on 4g of pentasa granules and 1g pentasa suppositories. My pentasa hasn't been working since around the end of Dec last year and I've been putting off Pred ever since but diet and changing amounts of pentasa hasn't done anything.
I am extremely worried about getting a moon face, gaining weight and the possibilities of mood changes.
Also the fact that if I have any adverse reactions, I can't really just stop taking it either...
Wish me luck!
Hey beautiful, how is it going?

I am starting prednisone tomorrow morning 60mg. the plan is a 8 week course (gradual tapering). GI really wants me on Humira - but I am still too scared of it. He told me after the pred I will be begging him for Humira (dude must get a nice kickback for rx-ing it). I am hoping to counteract the insomnia with medical marijuana. I am not looking forward to acne and moon face as being insecure and vain I will not want to leave the house. The behavioral stuff really pisses me off, as I was a psycho most of my life until I discovered I had severe sleep apnea at 40....cured my insanity and irritability with CPAP...now just to go back to all of that - even for just 8 weeks.....
__________________
Diagnosed with:

Chron's Disease
Ulcerative Colitis
Irritable Bowel Syndrome
Diverticulosis
Hiatal Hernia
Barrett's Esophagus
Severe Sleep Apnea


Stuff I take:


Lialda
Prilosec
Probiotics
Multivitamins
Peppermint Oil Pills
Fennel Seed
Activated Charcoal
L-Glutamine
Magnesium
Slippery Elm

FECO

Cymbalta
Reply

Crohn's Disease Forum » Treatment » Prednisone/Entocort » About to start Prednisone tomorrow..
Thread Tools


All times are GMT -5. The time now is 01:29 PM.
Copyright 2006-2017 Crohnsforum.com